Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 3, 2021, 1:50 AM CDT for Escambia County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 1:50 AM CDT (06:50 UTC)
- Expired
- May 3, 2021, 2:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
County Escambia County, AL
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751
WWUS84 KMOB 030650
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
150 AM CDT Mon May 3 2021
ALZ055-056-059-262-030730-
Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
150 AM CDT Mon May 3 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MONROE...NORTH CENTRAL BALDWIN...WESTERN ESCAMBIA AND
SOUTHWESTERN CONECUH COUNTIES UNTIL 230 AM CDT...
At 150 AM CDT, the strong thunderstorm was located over Poarch Creek
Reservation, or 5 miles northwest of Atmore, moving northeast at 50
mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Atmore, McCullough, Castleberry, Excel, Repton, I65 And CR 1, I65 And
AL 113, I65 And AL 21, Poarch Creek Reservation and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8748 3100 8759 3110 8769 3158 8719
3128 8685
TIME...MOT...LOC 0650Z 230DEG 43KT 3108 8756
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 3, 12:12 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 3, 12:12 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1212 AM CDT Mon May 3 2021
.AVIATION...
06Z issuance...Predominately MVFR ceilings are expected over the
area through the period, with occasional lowering of bases into
the IFR levels tonight with some of the stronger storms. Scattered
showers and thunderstorms are expected to spread northeastward
across the area overnight and persists through Monday afternoon.
Southerly winds 10 to 15 knots with occasionally gusts 15 to 20
knots will occur through Monday morning will occur through the
period. /22
&&
.PREV DISCUSSION... /issued 1043 PM CDT Sun May 2 2021/
NEAR TERM /Now Through Tuesday/...The forecast area remains in
the warm sector through Monday as a surface low pressure area over
the Texas Panhandle moves east along the Red River Valley and
another surface low evolves further to the north and moves towards
the Great Lakes. A series of generally modest shortwaves move
across the area on Monday while MLCAPE values increase to
1500-2500 J/kg, potentially around 3000+ J/kg, with daytime
heating. This environment combined with the series of shortwaves,
and also some lingering subtle surface boundaries from past
convection, will be sufficient to support likely pops across
nearly the entire area. 0-6 km bulk shear on Monday will be only
around 25 knots with generally low helicity values, so considering
the instability values am expecting some strong pulse type storms
due to precipitation loading, and cannot rule out isolated severe
storm development. SPC has now included much of the area in a
Marginal Risk on Monday. Rainfall totals through Monday still look
to range from around 0.5 to 1.5 inches most areas, although there
could be corridor of higher totals across south central Alabama
with amounts from 2 to 3 inches. Storms will be slow-movers on
Monday given the weak shear environment, and this could lead to
some flooding concerns which will need to be monitored. Lows
tonight range from the mid to upper 60s inland to around 70 at the
coast. Highs on Monday range from the lower 80s near the coast to
the mid to upper 80s further inland.
An upper shortwave will be progress from the Plains eastward over
the eastern CONUS on Tuesday. At the surface, the low pressure
system will move from eastern Oklahoma toward the Ohio River
Valley. A cold front associated with this will also begin
traversing the ArkLaTex region by this time. The unsettled pattern
will continue through the short term period. Model guidance
indicates a line of showers with embedded storms moving over the
Deep South from Tuesday afternoon as the cold front approaches
from the northwest. Synoptic models show a 70-80 knot upper level
jet progressing southeast over the Deep South as a result of the
upper level shortwave. This looks to mainly impact our far
northwest zones by the end of the near term. There will be ample
instability during the day Tuesday, with 2000-3000 J/kg SBCAPE and
1700-2100 J/kg MLCAPE. Midlevel lapse rates are modest, ranging
from 6-6.6 C/km, but the low level lapse rates range from 6.5 C/km
to even 9.5 C/km in spots Tuesday. Shear will be meager on
Tuesday, as values shown by models are only around 20-25 knots in
the afternoon. In terms of moisture, model PWATs over the local
area increase to 1.6-2.0 inches by Tuesday afternoon. Ultimately,
some strong to severe storms are possible, mainly for the
northwestern portion of the local area Tuesday afternoon. The
Storm Prediction Center has outlooked areas generally along and
northwest of I-65 in a Slight Risk of severe thunderstorms, and
this may be upgraded in future updates. In addition, the Weather
Prediction Center has issued a Slight Risk of excessive rain for
the same areas. Additional rainfall amounts ranges from around 2
inches over southeast Mississippi and far southwest Alabama to
about 1.25 inches over south-central Alabama and portions of the
western Florida Panhandle. Locally higher amounts are possible.
Highs Tuesday afternoon will be in the lower to mid 80s. A high
risk of rip currents remains in effect through the period. /29 /26
/22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Wednesday night for ALZ265-
266.
FL...High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
MS...None.
GM...Small Craft Advisory until noon CDT Monday for GMZ630>632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, May 3, 1:45 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
145 AM CDT Mon May 3 2021
ALZ052-MSZ067-075-076-030730-
Washington AL-Perry MS-Greene MS-Wayne MS-
145 AM CDT Mon May 3 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WASHINGTON...EAST CENTRAL PERRY...SOUTHEASTERN WAYNE AND
GREENE COUNTIES UNTIL 230 AM CDT...
At 145 AM CDT, the strong thunderstorm was located over McLain, or 16
miles west of Leakesville, moving northeast at 50 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Leakesville, Deer Park, Beaumont, McLain, State Line, Buckatunna and
Fruitdale.
LAT...LON 3161 8855 3121 8824 3100 8878 3100 8884
3112 8896
TIME...MOT...LOC 0645Z 230DEG 43KT 3110 8882Special weather statement, May 3, 1:50 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
150 AM CDT Mon May 3 2021
ALZ055-056-059-262-030730-
Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
150 AM CDT Mon May 3 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MONROE...NORTH CENTRAL BALDWIN...WESTERN ESCAMBIA AND
SOUTHWESTERN CONECUH COUNTIES UNTIL 230 AM CDT...
At 150 AM CDT, the strong thunderstorm was located over Poarch Creek
Reservation, or 5 miles northwest of Atmore, moving northeast at 50
mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Atmore, McCullough, Castleberry, Excel, Repton, I65 And CR 1, I65 And
AL 113, I65 And AL 21, Poarch Creek Reservation and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8748 3100 8759 3110 8769 3158 8719
3128 8685
TIME...MOT...LOC 0650Z 230DEG 43KT 3108 8756The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:19 AM CDT | Special Marine Warning | MOB | 56 min | |
| May 3, 2:24 AM CDT | Special Weather Statement | MOB | Butler, Conecuh | 66 min |
| May 3, 2:56 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington | 49 min |
| May 3, 1:50 PM CDT | Special Weather Statement | MOB | Covington | 25 min |
| May 3, 1:57 PM CDT | Tornado Warning | MOB | Covington, Crenshaw | 48 min |
| May 3, 3:22 PM CDT | Areal Flood Advisory | MOB | Conecuh, Covington, Crenshaw | 113 min |
| May 3, 1:45 AM CDT | Special Weather Statement | MOB | Greene | 45 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.